The Annals of Probability

On structure of regular Dirichlet subspaces for one-dimensional Brownian motion

Liping Li and Jiangang Ying

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The main purpose of this paper is to explore the structure of regular Dirichlet subspaces of one-dimensional Brownian motion. As stated in [Osaka J. Math. 42 (2005) 27–41], every such regular Dirichlet subspace can be characterized by a measure-dense set $G$. When $G$ is open, $F=G^{c}$ is the boundary of $G$ and, before leaving $G$, the diffusion associated with the regular Dirichlet subspace is nothing but Brownian motion. Their traces on $F$ still inherit the inclusion relation, in other words, the trace Dirichlet form of regular Dirichlet subspace on $F$ is still a regular Dirichlet subspace of trace Dirichlet form of one-dimensional Brownian motion on $F$. Moreover, we shall prove that the trace of Brownian motion on $F$ may be decomposed into two parts; one is the trace of the regular Dirichlet subspace on $F$, which has only the nonlocal part and the other comes from the orthogonal complement of the regular Dirichlet subspace, which has only the local part. Actually the orthogonal complement of regular Dirichlet subspace corresponds to a time-changed absorbing Brownian motion after a darning transform.

Article information

Source
Ann. Probab., Volume 45, Number 4 (2017), 2631-2654.

Dates
Received: February 2016
Revised: April 2016
First available in Project Euclid: 11 August 2017

Permanent link to this document
https://projecteuclid.org/euclid.aop/1502438436

Digital Object Identifier
doi:10.1214/16-AOP1121

Mathematical Reviews number (MathSciNet)
MR3693971

Zentralblatt MATH identifier
1376.31012

Subjects
Primary: 31C25: Dirichlet spaces 60J55: Local time and additive functionals
Secondary: 60J60: Diffusion processes [See also 58J65]

Keywords
Regular Dirichlet subspaces trace Dirichlet forms time-changed Brownian motions

Citation

Li, Liping; Ying, Jiangang. On structure of regular Dirichlet subspaces for one-dimensional Brownian motion. Ann. Probab. 45 (2017), no. 4, 2631--2654. doi:10.1214/16-AOP1121. https://projecteuclid.org/euclid.aop/1502438436


Export citation

References

  • [1] Chen, Z.-Q. and Fukushima, M. (2012). Symmetric Markov Processes, Time Change, and Boundary Theory. London Mathematical Society Monographs Series 35. Princeton Univ. Press, Princeton, NJ.
  • [2] Chen, Z.-Q., Fukushima, M. and Ying, J. (2006). Traces of symmetric Markov processes and their characterizations. Ann. Probab. 34 1052–1102.
  • [3] Douglas, J. (1931). Solution of the problem of Plateau. Trans. Amer. Math. Soc. 33 263–321.
  • [4] Fang, X., Fukushima, M. and Ying, J. (2005). On regular Dirichlet subspaces of $H^{1}(I)$ and associated linear diffusions. Osaka J. Math. 42 27–41.
  • [5] Fang, X., He, P. and Ying, J. (2010). Dirichlet forms associated with linear diffusions. Chin. Ann. Math. Ser. B 31 507–518.
  • [6] Folland, G. B. (1999). Real Analysis: Modern Techniques and Their Applications, 2nd ed. Wiley, New York.
  • [7] Fukushima, M. (1971). Regular representations of Dirichlet spaces. Trans. Amer. Math. Soc. 155 455–473.
  • [8] Fukushima, M. (2010). From one dimensional diffusions to symmetric Markov processes. Stochastic Process. Appl. 120 590–604.
  • [9] Fukushima, M., Oshima, Y. and Takeda, M. (2011). Dirichlet Forms and Symmetric Markov Processes, extended ed. De Gruyter Studies in Mathematics 19. de Gruyter, Berlin.
  • [10] Itô, K. and McKean, H. P. Jr. (1974). Diffusion Processes and Their Sample Paths. Die Grundlehren der Mathematischen Wissenschaften Band 125 Springer, Berlin.
  • [11] Li, L. and Ying, J. (2015). Regular subspaces of Dirichlet forms. In Festschrift Masatoshi Fukushima. Interdiscip. Math. Sci. 17 397–420. World Sci. Publ., Hackensack, NJ.